December  2013, 3(4): 467-487. doi: 10.3934/mcrf.2013.3.467

Ricci curvatures in Carnot groups

1. 

Université de Nice-Sophia Antipolis, Labo. J.-A. Dieudonné, UMR CNRS 6621, Parc Valrose, 06108 Nice Cedex 02, France

Received  December 2012 Revised  February 2013 Published  September 2013

We study metric contraction properties for metric spaces associated with left-invariant sub-Riemannian metrics on Carnot groups. We show that ideal sub-Riemannian structures on Carnot groups satisfy such properties and give a lower bound of possible curvature exponents in terms of the datas.
Citation: Ludovic Rifford. Ricci curvatures in Carnot groups. Mathematical Control & Related Fields, 2013, 3 (4) : 467-487. doi: 10.3934/mcrf.2013.3.467
References:
[1]

A. Agrachev, Any sub-Riemannian metric has points of smoothness, Dokl. Akad. Nauk, 424 (2009), 295-298; Translation in Dokl. Math., 79 (2009), 45-47. doi: 10.1134/S106456240901013X.  Google Scholar

[2]

A. Agrachev, D. Barilari and U. Boscain, Introduction to Riemannian and sub-Riemannian geometry,, to appear., ().   Google Scholar

[3]

A. Agrachev and P. Lee, Optimal transportation under nonholonomic constraints, Trans. Amer. Math. Soc., 361 (2009), 6019-6047. doi: 10.1090/S0002-9947-09-04813-2.  Google Scholar

[4]

A. Agrachev and P. Lee, Generalized Ricci curvature bounds for three dimensional contact subriemannian manifolds, preprint, (2009). Google Scholar

[5]

V. Arnold, Sur la géométrie différentielle des groupes de Lie de dimension infinie et ses applications à l'hydrodynamique des fluides parfaits, Ann. Inst. Fourier (Grenoble), 16 (1966), 319-361. doi: 10.5802/aif.233.  Google Scholar

[6]

A. Bellaïche, The tangent space in sub-Riemannian geometry, in "Sub-Riemannian Geometry," Progr. Math., 144, Birkhäuser, Basel, (1996), 1-78. doi: 10.1007/978-3-0348-9210-0_1.  Google Scholar

[7]

P. Cannarsa and L. Rifford, Semiconcavity results for optimal control problems admitting no singular minimizing controls, Ann. Inst. H. Poincaré Non Linéaire, 25 (2008), 773-802. doi: 10.1016/j.anihpc.2007.07.005.  Google Scholar

[8]

P. Cannarsa and C. Sinestrari, "Semiconcave Functions, Hamilton-Jacobi Equations, and Optimal Control," Progress in Nonlinear Differential Equations and their Applications, 58, Birkhäuser Boston, Inc., Boston, MA, 2004.  Google Scholar

[9]

M. Castelpietra and L. Rifford, Regularity properties of the distance function to conjugate and cut loci for viscosity solutions of Hamilton-Jacobi equations and applications in Riemannian geometry, ESAIM Control Optim. Calc. Var., 16 (2010), 695-718. doi: 10.1051/cocv/2009020.  Google Scholar

[10]

A. Figalli and L. Rifford, Mass transportation on sub-Riemannian manifolds, Geom. Funct. Anal., 20 (2010), 124-159. doi: 10.1007/s00039-010-0053-z.  Google Scholar

[11]

S. Gallot, D. Hulin and J. Lafontaine, "Riemannian Geometry," Third edition, Universitext, Springer-Verlag, Berlin, 2004. doi: 10.1007/978-3-642-18855-8.  Google Scholar

[12]

C. Golé and R. Karidi, A note on Carnot geodesics in nilpotent Lie groups, J. Dynam. Control Systems, 1 (1995), 535-549. doi: 10.1007/BF02255895.  Google Scholar

[13]

M. Gromov, "Metric Structures for Riemannian and Non-Riemannian Spaces," Progress in Mathematics, Vol. 152, Birkhäuser Boston, Inc., Boston, MA, 1999.  Google Scholar

[14]

J. Itoh and M. Tanaka, The Lipschitz continuity of the distance function to the cut locus, Trans. Amer. Math. Soc., 353 (2001), 21-40. doi: 10.1090/S0002-9947-00-02564-2.  Google Scholar

[15]

N. Juillet, Geometric inequalities and generalized Ricci bounds in the Heisenberg group, Int. Math. Res. Not. IMRN, (2009), 2347-2373. doi: 10.1093/imrn/rnp019.  Google Scholar

[16]

N. Juillet, On a method to disprove generalized Brunn-Minkowski inequalities, in "Probabilistic Approach to Geometry," Adv. Stud. Pure. Math., 57, Math. Soc. Japan, Tokyo, (2010), 189-198.  Google Scholar

[17]

E. Le Donne, Lecture notes on sub-Riemannian geometry, preprint, (2010). Google Scholar

[18]

Y. Li and L. Nirenberg, The distance function to the boundary, Finsler geometry, and the singular set of viscosity solutions of some Hamilton-Jacobi equations, Comm. Pure Appl. Math., 58 (2005), 85-146. doi: 10.1002/cpa.20051.  Google Scholar

[19]

J. Lott and C. Villani, Weak curvature conditions and functional inequalities, J. Funct. Anal., 245 (2007), 311-333. doi: 10.1016/j.jfa.2006.10.018.  Google Scholar

[20]

J. Milnor, Curvatures of left-invariant metrics on Lie groups, Advances in Math., 21 (1976), 293-329. doi: 10.1016/S0001-8708(76)80002-3.  Google Scholar

[21]

J. Mitchell, On Carnot-Carathéodory spaces, J. Differential Geom., 21 (1985), 35-45.  Google Scholar

[22]

R. Montgomery, A tour of sub-Riemannian geometries, their geodesics and applications, Mathematical Surveys and Monographs, Vol. 91, American Mathematical Society, Providence, RI, 2002.  Google Scholar

[23]

S. Ohta, On the measure contraction property of metric measure spaces, Comment. Math. Helv., 82 (2007), 805-828. doi: 10.4171/CMH/110.  Google Scholar

[24]

L. Rifford, Sub-Riemannian geometry and optimal transport, preprint, (2012). Google Scholar

[25]

K. -T. Sturm, On the geometry of metric measure spaces. I, Acta Math., 196 (2006), 65-131. doi: 10.1007/s11511-006-0002-8.  Google Scholar

[26]

K.-T. Sturm, On the geometry of metric measure spaces. II, Acta Math., 196 (2006), 133-177. doi: 10.1007/s11511-006-0003-7.  Google Scholar

[27]

C. Villani, "Optimal Transport. Old and New," Grundlehren der Mathematischen Wissenschaften, 338, Springer-Verlag, Berlin, 2009. doi: 10.1007/978-3-540-71050-9.  Google Scholar

show all references

References:
[1]

A. Agrachev, Any sub-Riemannian metric has points of smoothness, Dokl. Akad. Nauk, 424 (2009), 295-298; Translation in Dokl. Math., 79 (2009), 45-47. doi: 10.1134/S106456240901013X.  Google Scholar

[2]

A. Agrachev, D. Barilari and U. Boscain, Introduction to Riemannian and sub-Riemannian geometry,, to appear., ().   Google Scholar

[3]

A. Agrachev and P. Lee, Optimal transportation under nonholonomic constraints, Trans. Amer. Math. Soc., 361 (2009), 6019-6047. doi: 10.1090/S0002-9947-09-04813-2.  Google Scholar

[4]

A. Agrachev and P. Lee, Generalized Ricci curvature bounds for three dimensional contact subriemannian manifolds, preprint, (2009). Google Scholar

[5]

V. Arnold, Sur la géométrie différentielle des groupes de Lie de dimension infinie et ses applications à l'hydrodynamique des fluides parfaits, Ann. Inst. Fourier (Grenoble), 16 (1966), 319-361. doi: 10.5802/aif.233.  Google Scholar

[6]

A. Bellaïche, The tangent space in sub-Riemannian geometry, in "Sub-Riemannian Geometry," Progr. Math., 144, Birkhäuser, Basel, (1996), 1-78. doi: 10.1007/978-3-0348-9210-0_1.  Google Scholar

[7]

P. Cannarsa and L. Rifford, Semiconcavity results for optimal control problems admitting no singular minimizing controls, Ann. Inst. H. Poincaré Non Linéaire, 25 (2008), 773-802. doi: 10.1016/j.anihpc.2007.07.005.  Google Scholar

[8]

P. Cannarsa and C. Sinestrari, "Semiconcave Functions, Hamilton-Jacobi Equations, and Optimal Control," Progress in Nonlinear Differential Equations and their Applications, 58, Birkhäuser Boston, Inc., Boston, MA, 2004.  Google Scholar

[9]

M. Castelpietra and L. Rifford, Regularity properties of the distance function to conjugate and cut loci for viscosity solutions of Hamilton-Jacobi equations and applications in Riemannian geometry, ESAIM Control Optim. Calc. Var., 16 (2010), 695-718. doi: 10.1051/cocv/2009020.  Google Scholar

[10]

A. Figalli and L. Rifford, Mass transportation on sub-Riemannian manifolds, Geom. Funct. Anal., 20 (2010), 124-159. doi: 10.1007/s00039-010-0053-z.  Google Scholar

[11]

S. Gallot, D. Hulin and J. Lafontaine, "Riemannian Geometry," Third edition, Universitext, Springer-Verlag, Berlin, 2004. doi: 10.1007/978-3-642-18855-8.  Google Scholar

[12]

C. Golé and R. Karidi, A note on Carnot geodesics in nilpotent Lie groups, J. Dynam. Control Systems, 1 (1995), 535-549. doi: 10.1007/BF02255895.  Google Scholar

[13]

M. Gromov, "Metric Structures for Riemannian and Non-Riemannian Spaces," Progress in Mathematics, Vol. 152, Birkhäuser Boston, Inc., Boston, MA, 1999.  Google Scholar

[14]

J. Itoh and M. Tanaka, The Lipschitz continuity of the distance function to the cut locus, Trans. Amer. Math. Soc., 353 (2001), 21-40. doi: 10.1090/S0002-9947-00-02564-2.  Google Scholar

[15]

N. Juillet, Geometric inequalities and generalized Ricci bounds in the Heisenberg group, Int. Math. Res. Not. IMRN, (2009), 2347-2373. doi: 10.1093/imrn/rnp019.  Google Scholar

[16]

N. Juillet, On a method to disprove generalized Brunn-Minkowski inequalities, in "Probabilistic Approach to Geometry," Adv. Stud. Pure. Math., 57, Math. Soc. Japan, Tokyo, (2010), 189-198.  Google Scholar

[17]

E. Le Donne, Lecture notes on sub-Riemannian geometry, preprint, (2010). Google Scholar

[18]

Y. Li and L. Nirenberg, The distance function to the boundary, Finsler geometry, and the singular set of viscosity solutions of some Hamilton-Jacobi equations, Comm. Pure Appl. Math., 58 (2005), 85-146. doi: 10.1002/cpa.20051.  Google Scholar

[19]

J. Lott and C. Villani, Weak curvature conditions and functional inequalities, J. Funct. Anal., 245 (2007), 311-333. doi: 10.1016/j.jfa.2006.10.018.  Google Scholar

[20]

J. Milnor, Curvatures of left-invariant metrics on Lie groups, Advances in Math., 21 (1976), 293-329. doi: 10.1016/S0001-8708(76)80002-3.  Google Scholar

[21]

J. Mitchell, On Carnot-Carathéodory spaces, J. Differential Geom., 21 (1985), 35-45.  Google Scholar

[22]

R. Montgomery, A tour of sub-Riemannian geometries, their geodesics and applications, Mathematical Surveys and Monographs, Vol. 91, American Mathematical Society, Providence, RI, 2002.  Google Scholar

[23]

S. Ohta, On the measure contraction property of metric measure spaces, Comment. Math. Helv., 82 (2007), 805-828. doi: 10.4171/CMH/110.  Google Scholar

[24]

L. Rifford, Sub-Riemannian geometry and optimal transport, preprint, (2012). Google Scholar

[25]

K. -T. Sturm, On the geometry of metric measure spaces. I, Acta Math., 196 (2006), 65-131. doi: 10.1007/s11511-006-0002-8.  Google Scholar

[26]

K.-T. Sturm, On the geometry of metric measure spaces. II, Acta Math., 196 (2006), 133-177. doi: 10.1007/s11511-006-0003-7.  Google Scholar

[27]

C. Villani, "Optimal Transport. Old and New," Grundlehren der Mathematischen Wissenschaften, 338, Springer-Verlag, Berlin, 2009. doi: 10.1007/978-3-540-71050-9.  Google Scholar

[1]

Paul W. Y. Lee, Chengbo Li, Igor Zelenko. Ricci curvature type lower bounds for sub-Riemannian structures on Sasakian manifolds. Discrete & Continuous Dynamical Systems, 2016, 36 (1) : 303-321. doi: 10.3934/dcds.2016.36.303

[2]

Nicolas Dirr, Federica Dragoni, Max von Renesse. Evolution by mean curvature flow in sub-Riemannian geometries: A stochastic approach. Communications on Pure & Applied Analysis, 2010, 9 (2) : 307-326. doi: 10.3934/cpaa.2010.9.307

[3]

Erlend Grong, Alexander Vasil’ev. Sub-Riemannian and sub-Lorentzian geometry on $SU(1,1)$ and on its universal cover. Journal of Geometric Mechanics, 2011, 3 (2) : 225-260. doi: 10.3934/jgm.2011.3.225

[4]

Daniel Genin, Serge Tabachnikov. On configuration spaces of plane polygons, sub-Riemannian geometry and periodic orbits of outer billiards. Journal of Modern Dynamics, 2007, 1 (2) : 155-173. doi: 10.3934/jmd.2007.1.155

[5]

Yunlong Huang, P. S. Krishnaprasad. Sub-Riemannian geometry and finite time thermodynamics Part 1: The stochastic oscillator. Discrete & Continuous Dynamical Systems - S, 2020, 13 (4) : 1243-1268. doi: 10.3934/dcdss.2020072

[6]

Stefan Sommer, Anne Marie Svane. Modelling anisotropic covariance using stochastic development and sub-Riemannian frame bundle geometry. Journal of Geometric Mechanics, 2017, 9 (3) : 391-410. doi: 10.3934/jgm.2017015

[7]

Alberto Farina, Jesús Ocáriz. Splitting theorems on complete Riemannian manifolds with nonnegative Ricci curvature. Discrete & Continuous Dynamical Systems, 2021, 41 (4) : 1929-1937. doi: 10.3934/dcds.2020347

[8]

Ali Maalaoui. A note on commutators of the fractional sub-Laplacian on Carnot groups. Communications on Pure & Applied Analysis, 2019, 18 (1) : 435-453. doi: 10.3934/cpaa.2019022

[9]

Jan J. Sławianowski, Vasyl Kovalchuk, Agnieszka Martens, Barbara Gołubowska, Ewa E. Rożko. Essential nonlinearity implied by symmetry group. Problems of affine invariance in mechanics and physics. Discrete & Continuous Dynamical Systems - B, 2012, 17 (2) : 699-733. doi: 10.3934/dcdsb.2012.17.699

[10]

Yoon-Tae Jung, Soo-Young Lee, Eun-Hee Choi. Ricci curvature of conformal deformation on compact 2-manifolds. Communications on Pure & Applied Analysis, 2020, 19 (6) : 3223-3231. doi: 10.3934/cpaa.2020140

[11]

Alberto Farina, Enrico Valdinoci. A pointwise gradient bound for elliptic equations on compact manifolds with nonnegative Ricci curvature. Discrete & Continuous Dynamical Systems, 2011, 30 (4) : 1139-1144. doi: 10.3934/dcds.2011.30.1139

[12]

Bang-Xian Han. New characterizations of Ricci curvature on RCD metric measure spaces. Discrete & Continuous Dynamical Systems, 2018, 38 (10) : 4915-4927. doi: 10.3934/dcds.2018214

[13]

Entisar A.-L. Ali, G. Charlot. Local contact sub-Finslerian geometry for maximum norms in dimension 3. Mathematical Control & Related Fields, 2021, 11 (2) : 373-401. doi: 10.3934/mcrf.2020041

[14]

Lakehal Belarbi. Ricci solitons of the $ \mathbb{H}^{2} \times \mathbb{R} $ Lie group. Electronic Research Archive, 2020, 28 (1) : 157-163. doi: 10.3934/era.2020010

[15]

Qingsong Gu, Jiaxin Hu, Sze-Man Ngai. Geometry of self-similar measures on intervals with overlaps and applications to sub-Gaussian heat kernel estimates. Communications on Pure & Applied Analysis, 2020, 19 (2) : 641-676. doi: 10.3934/cpaa.2020030

[16]

Houda Mokrani. Semi-linear sub-elliptic equations on the Heisenberg group with a singular potential. Communications on Pure & Applied Analysis, 2009, 8 (5) : 1619-1636. doi: 10.3934/cpaa.2009.8.1619

[17]

Marco Ghimenti, Anna Maria Micheletti, Angela Pistoia. The role of the scalar curvature in some singularly perturbed coupled elliptic systems on Riemannian manifolds. Discrete & Continuous Dynamical Systems, 2014, 34 (6) : 2535-2560. doi: 10.3934/dcds.2014.34.2535

[18]

Scott Crass. Solving the heptic by iteration in two dimensions: Geometry and dynamics under Klein's group of order 168. Journal of Modern Dynamics, 2007, 1 (2) : 175-203. doi: 10.3934/jmd.2007.1.175

[19]

Tracy L. Payne. The Ricci flow for nilmanifolds. Journal of Modern Dynamics, 2010, 4 (1) : 65-90. doi: 10.3934/jmd.2010.4.65

[20]

Fausto Ferrari, Michele Miranda Jr, Diego Pallara, Andrea Pinamonti, Yannick Sire. Fractional Laplacians, perimeters and heat semigroups in Carnot groups. Discrete & Continuous Dynamical Systems - S, 2018, 11 (3) : 477-491. doi: 10.3934/dcdss.2018026

2019 Impact Factor: 0.857

Metrics

  • PDF downloads (69)
  • HTML views (0)
  • Cited by (13)

Other articles
by authors

[Back to Top]